MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM; PROSTHESIS, KNEE, PATELLOFEML, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM; PROSTHESIS, KNEE, PATELLOFEML, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 74027242
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was conducted because the patient presented an infection and fever.The patient's current status is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that this case reports a revision was performed was performed due to infection and fever, and the surgeon says the devices were not defective.To date, the requested surgical records and x-rays have not been provided to fully evaluate the root cause of the reported event.Therefore, patient impact beyond the revision cannot be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation or information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.A review of sterilization documents indicated that the product was sterilized according to sterilization release documentation.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEML, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10740492
Report Number1020279-2020-05803
Device Sequence Number3140849
Product Code JWH
UDI-Device Identifier00885556177662
UDI-Public00885556177662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027242
Device Catalogue Number74027242
Device Lot Number19GM03542
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;